MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO DRAIN FLAT 10MM; CATHETER, IRRIGATION

PR006 PUERTO RICO-ANASCO DRAIN FLAT 10MM; CATHETER, IRRIGATION
Model Number SU130-1411
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no lot number was provided, we were unable to trace the device history record dhr, quality testing performed and corresponding results.The non-comformance report ncr data since september 2019 to present was reviewed and no issues that could be related to the catalog and condition reported were found.The customer sample was not available for evaluation.It is vital to the investigation that the customer sample be available for examination and testing.Root cause for the reported concern cannot be identified with the information provided.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.
 
Event or Problem Description
Customer reported that rn removed suction from the drain flat10mm 30 minutes prior to attempted removal from patient¿s abdomen and offered pain relief to the patient.Rn attempted to remove drain without success.Discussed with medical team who suggested she attempt again.Further attempt resulted in the drain tubing snapping at the level of the patient¿s abdomen.Consultant review was unable to retrieve tubing retained in abdomen.Patient had to return to ot for removal of remaining tubing.
 
Additional Manufacturer Narrative
Follow up mdr being filed since a sample su130-1411 drain flat 10mm was received for evaluation after the initial mdr was filed.P class="" style="text-align: justify;" a picture of the device was received which showed a wound drain with tubing broken.The customer sample was also received inside of plastic bag, not its original package.Visual inspection revealed that the clear silicone tubing broke off.Microscopic examination revealed wavy, jagged edge at the tubing fracture site and no distortion and/or tears in the adjacent portion drain, which suggests that the drain was not stretched (elongated) to failure.The characteristics of the fractured area and the absence of any tubing distortion are like failures caused by abrasion or scoring on the tubing surface.P class="" style="text-align: justify;" as no lot number was provided, we were unable to trace the device history record, quality testing performed and corresponding results.The nonconformance report ncr data since september 2019 to present was reviewed and no issues that could be related to the catalog and condition reported were found.P class="" style="text-align: justify;" the most probable root cause was identified as misuse by the customer since the wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damaged the product thus leading to tubing breakage.P class="" style="text-align: justify;" it is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.
 
Additional Manufacturer Narrative
Supplemental report being filed since a picture and physical sample of the product was received for investigation after the initial filing of the mdr.A picture of the device was received which showed a wound drain with tubing broken.The customer sample was also received inside of plastic bag, not its original package.Visual inspection revealed that the clear silicone tubing broke off.Microscopic examination revealed wavy,jagged edge at the tubing fracture site and no distortion and/or tears in the adjacent portion drain, which suggests that the drain was not stretched (elongated) to failure.The characteristics of the fractured area and the absence of any tubing distortion are like failures caused by abrasion or scoring on the tubing surface.As no lot number was provided, we were unable to trace the device history record, quality testing performed and corresponding results.The nonconformance report ncr data since september 2019 to present was reviewed and no issues that could be related to the catalog and condition reported were found.The most probable root cause was identified as misuse by the customer since the wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damaged the product thus leading to tubing breakage.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.

Brand Name
DRAIN FLAT 10MM
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key10694984
Report Number1423537-2020-00547
Device Sequence Number3934620
Product Code GBX
UDI-Device Identifier10192253022582
UDI-Public10192253022582
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSU130-1411
Device Catalogue NumberSU130-1411
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/24/2020
09/24/2020
Initial Report FDA Received Date10/18/2020
Supplement Report FDA Received Date11/26/2020
12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR